MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGILON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

COVIDIEN LP LLC NORTH HAVEN SURGILON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number 88861953-32J
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned samples noted six needles and six sutures in a retainer instead of five.The six sutures were each attached to a needle.Samples were sent to engineering for further evaluation of the incorrect quantity of needles.Engineering concluded that this issue is an assembly problem and a corrective action has been implemented to prevent this condition from recurring.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis.The root cause of the observed condition of incorrect quantity of needles was assigned to manpower.The manufacturing operator inadvertently took one extra unit prior to winding the units into the retainer.The product analysis established a relationship between a device failure and the reported incident of incorrect quantity of needles.The root cause of the observed condition was determined to be a result of a manufacturing error and a process improvement has been implemented to prevent this condition from recurring.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.
 
Event or Problem Description
According to the reporter, there were too many devices in the package.There were 6 in a 5 device package.There was no patient involvement.

Brand Name
SURGILON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven 06473
MDR Report Key7386282
Report Number1219930-2018-01829
Device Sequence Number1252194
Product Code GAR
UDI-Device Identifier20884521072722
UDI-Public20884521072722
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number88861953-32J
Device Catalogue Number88861953-32J
Device Lot NumberD7B2074X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1